Tornado, Marion
- When
- September 7, 9:00 AM EST
- Where
- Marion County, Candler
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 0.2 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 29.067, -81.967
Hurricane "Frances"Trained spotter reported a tornado on the ground near Candler Hills Golf Course. No damage was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Hurricane "Frances"Trained spotter reported a tornado on the ground near Candler Hills Golf Course. No damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 7, 8:45 AM EST, 15 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
945 AM EDT TUE SEP 7 2004
RAINBANDS ASSOCIATED WITH FRANCES MOVING ACROSS AREA PRODUCING
FLOODING RAINFALL AND ISOLATED FUNNEL CLOUD/TORNADOES. THIS THREAT
WILL CONTINUE THIS AFTERNOON AS BANDS MOVE SLOWLY EASTWARD AND
HELICITY VALUES REMAIN HIGH. WILL CONTINUE WITH CURRENT FORECAST
WITH MINOR CHANGES TO TEMPS/POPS.
MARINE...STRONG SOUTHERLY WINDS IN 25 TO 30 KNOT RANGE CONTINUE WITH
OCCASIONAL GUSTS TO AROUND 35 KNOTS. WILL CONTINUE SCA WITH MENTION
OF GALE FORCE GUSTS. SEAS HAVE BEEN HOLDING STEADY AROUND 10 FEET
WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH ALL AREAS EXCEPT ST JOHNS AND FLAGLER.
HIGH SURF ADVISORY FERNANDINA BCH TO FLAGLER BCH.
SMALL CRAFT ADVISORY FERNANDINA BCH TO FLAGLER BCH
OUT 60 NM.
LAKE WIND ADVISORY ALL AREAS.
GA...FLOOD WATCH ALL AREAS.
HIGH SURF ADVISORY ALTAMAHA TO FERNANDINA BCH.
SMALL CRAFT ADVISORY ALTAMAHA TO FERNANDINA BCH
OUT 60 NM.
LAKE WIND ADVISORY ALL AREAS.
&&
MZ/ARSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 AM EDT TUE SEP 7 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-081000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CHARLTON-CLAY- CLINCH-COASTAL CAMDEN-COASTAL GLYNN-COFFEE-COLUMBIA-DUVAL-ECHOLS- FLAGLER-GILCHRIST-HAMILTON-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS- MARION-NASSAU-PIERCE-PUTNAM-ST. JOHNS-SUWANNEE-UNION-WARE-WAYNE- 600 AM EDT TUE SEP 7 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON... ...FLOOD WATCH IN EFFECT... ...HIGH SURF ADVISORY IN EFFECT... ...LAKE WIND ADVISORY TODAY... TROPICAL DEPRESSION FRANCES WAS ACROSS SOUTHWEST GEORGIA AND IS EXPECTED TO MOVE NORTH AND WEAKEN TODAY. OUTER RAINBANDS WILL CONTINUE TO IMPACT THE LOCAL REGION TODAY RESULTING IN THE CONTINUED POSSIBILITY OF FLOODING. IN ADDITION...THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON AS SOME MID LEVEL DRY AIR AND DAYTIME HEATING COMBINES WITH STRONG BOUNDARY LAYER WINDS. THE MAIN CONCERNS WILL BE HAIL AND STRONG AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF ACTIVATE IF ANY WARNINGS ARE ISSUED IN THEIR AREA. IN ADDITION...PLEASE RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY EMERGENCY MANAGEMENT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
642 AM EDT TUE SEP 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 AM FLOOD LAKE CITY 30.19N 82.64W
09/07/2004 COLUMBIA FL EMERGENCY MNGR
2 TO 3 INCHES OF STANDING WATER ON U.S. HIGHWAY 441 AT
DREW ROAD
&&
HESSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
718 AM EDT TUE SEP 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1145 PM TROPICAL STORM 2 NE PATTERSON 31.40N 82.11W
09/06/2004 PIERCE GA EMERGENCY MNGR
STRONG WINDS OVERNIGHT BROKE OFF POWER POLE ACROSS U.S.
HIGHWAY 84 NORTHEAST OF PATTERSON. LAW ENFORCEMENT IS
DIRECTING TRAFFIC THROUGH THE AREA.
&&
HESSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 812 AM EDT TUE SEP 7 2004 FLZ023>025-071300- BAKER FL-DUVAL FL-NASSAU FL- 812 AM EDT TUE SEP 7 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU...BAKER AND DUVAL COUNTIES FOR STRONG WINDS VALID UNTIL 900 AM EDT... AT 812 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAIN BAND 3 MILES WEST OF MAXVILLE...OR ABOUT 14 MILES NORTHEAST OF RAIFORD...MOVING NORTHEAST AT 45 MPH. THIS RAIN BAND WILL ALSO AFFECT AREAS AROUND MAXVILLE...BALDWIN...BRYCEVILLE...NASSAU VILLAGE-RATLIFF...CALLAHAN AND HILLIARD THROUGH 900 AM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 906 AM EDT TUE SEP 7 2004 FLZ036-037-040-071345- ALACHUA FL-MARION FL-PUTNAM FL- 906 AM EDT TUE SEP 7 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA...MARION AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 945 AM EDT... AT 906 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES EAST OF RAINBOW LAKES ESTATES... MOVING NORTHEAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ROMEO...RAINBOW LAKES ESTATES...LOWELL...SPARR...FLEMINGTON...REDDICK...MCINTOSH AND CITRA THROUGH 945 AM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE ADDITIONAL FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 907 AM EDT TUE SEP 7 2004 FLZ024-GAZ165-166-071345- COASTAL CAMDEN GA-INLAND CAMDEN GA-NASSAU FL- 907 AM EDT TUE SEP 7 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND CAMDEN COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 945 AM EDT... AT 907 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM TARBORO TO 3 MILES NORTHWEST OF CALLAHAN...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF WOODBINE TO 3 MILES NORTHWEST OF CALLAHAN...MOVING NORTHEAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND TARBORO...KINGS FERRY... CALLAHAN...WOODBINE...COLESBURG...KINGSLAND...KINGS BAY BASE AND HARRIETTS BLUFF THROUGH 945 AM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
913 AM EDT TUE SEP 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0800 AM FLOOD SCREVEN 31.48N 82.02W
09/07/2004 WAYNE GA EMERGENCY MNGR
PLANTATION RD AND MT PLEASANT RD WASHED OUT
&&The Tampa radar (KTBW), 157 km away, was scanning. The volume nearest the first event began at 13:59 UTC.
1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyThe tornado archive for Florida, 2004Warnings in Florida, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421096.